... seems to know about it. I have had no results for years! Exercise like crazy, balanced diet & I'm always worn out, depressed & can't lose weight. So I'm hoping this new 200 mcg they gave me will work
Is it true dosage for synthroid based on weight? Will I finally get results finally since this Dr?
- 2 Aug 2013 by pupmom
- 21 May 2015
- synthroid, hashimoto's disease, hypothyroidism, weight, dosage, diet, exercise
Added 4 Aug 2013:
I was puzzled because the Dr had pulled out a calculator and explained that a formula was used with my weight & a number from the lab. That was how they figured it. Just wanted to cladify .
Yes, weight has a factor in it. But I have had no weight loss since I was diagnosed with hypothyroid and also had cancer and had my thyroid out now. So that is worse with no thyroid. It controls your metabolism so it is hard to get weight off for some of us. By the way if you start to feel like you are getting anxiety and racing heart it is because the mcg is too high for you.
I'm sure weight is a factor but your lab results are by far the biggest factor. Be careful not to take more than your recommended dosage. It will just damage your heart and put you at higher risk for losing your thyroid.
I've had a lot of fatigue and difficulty loosing weight since my thyroid problems began, too. I'm 5'8 and easily maintained 125 lbs until I developed hashimoto's with hypothyroidism. I now weigh much more. I eat 1200-1300 calories/day and workout (swim) 4-5 days/week just to maintain this awful weight. You CAN loose weight, though. I've found that a diet of 1000-1100 calories/day (with exercise) takes off a couple of pounds a week. Good luck!!
Metabolism is about weight not the thyroid medication. As Kaismama said, it is about TSH to determine what to take.
Weight will be gained if one is too hyper and hungry and using energy too fast. We eat too much. It can do the exact opposite for weight gain for another person who becomes too hyper and bust to eat. Weight will be gained if lethargic. Some over eat, some don't bother to eat.
Even with medications that say there may be weight gain, they are not saying one will gain fifty pounds or more. They are saying five to fifteen max, which is generally water weight.
It is how our mind works and our habits which dictate weight. Too many want to blame something. Not saying you are, by the way. Diet is the culprit. Just like with diabetes, if one is careful and goes by the rules, no weight gain. If ignored and sugars aren't controlled, weight gain. Think through what you do. There will be an answer.
I would suggest that you see a dietician and take a look at your diet. By tweaking it a bit you will be able to shave something out that will get you going again. We all need a bit of help and it is quite an eye opener to go through their education. I believe you can be fine and readjust your metabolism.
Yes. The initial amount of synthroid to take per day is calculated by your weight and how many times a day your doctor want you to take the drug. Typically you only take a pill every 24 hours. Adjustments are typically made every 4-6 weeks in 25 mcg increments if you are not responding (you feel cold all the time) or your tests come back low.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If you are active and try to balance exercise and diet, would that matter in preventing weight gain?
Updated 5 Oct 2011 • 2 answers
Updated 2 Jun 2012 • 4 answers
Updated 20 Nov 2012 • 3 answers
Updated 4 Jun 2015 • 3 answers
Updated 29 Sep 2015 • 1 answer